MAUDE Adverse Event Report: MERIT MEDICAL MANUFACTURING IMPRESS®.BRAIDED CATHETER; INTRAVASCULAR, DIAGNOSTIC CATHETER

MERIT MEDICAL MANUFACTURING IMPRESS®.BRAIDED CATHETER; INTRAVASCULAR, DIAGNOSTIC CATHETER
Catalog Number 512535HH1
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Codes Stroke/CVA (1770); Foreign Body In Patient (2687)
Date of Event 10/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device will not be returning for evaluation.A lot number was reported, and a review of the manufacturing history record is in progress.
 
Event or Problem Description
The account alleges that during a cerebral thrombectomy procedure to remove clot from an artery in a patient actively experiencing a cerebral vascular stroke (cvs), the catheter tip detached near the patient's aorta.The physician attempted to externalized the foreign body with a vascular snare device when the foreign body fragmented in to six additional pieces.No fragments migrated into the cerebral vasculature system.All fragments were located within the patient's aorta.The physician attempted to treat the patient stroke medically because all operators were engaged in retrieval of the fragments for more than 4 hours.The physician was unable to complete the thrombectomy procedure resulting in a cerebral infarction for the patient.Patient was placed on a ventilator as operators were not able to perform thrombectomy successfully.
 
Additional Manufacturer Narrative
The suspect medical device was not returned for investigation.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.Should the device be returned later, the investigation will be reopened.

Brand Name
IMPRESS®.BRAIDED CATHETER
Common Device Name
INTRAVASCULAR, DIAGNOSTIC CATHETER
Manufacturer (Section D)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key15764789
Report Number3010665433-2022-00122
Device Sequence Number8229069
Product Code DQO
UDI-Device Identifier00884450032534
UDI-Public884450032534
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2022
Device Catalogue Number512535HH1
Device Lot NumberE1752818
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2022
Supplement Date Received by Manufacturer02/09/2023
Initial Report FDA Received Date11/09/2022
Supplement Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTERVENTIONAL GUIDEWIRE
Outcome Attributed to Adverse Event Life Threatening; Other; Required Intervention; Hospitalization;
Patient SexUnknown